MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DISHED INS SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/

SMITH & NEPHEW, INC. GII DISHED INS SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/
Model Number 71420778
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: case-(b)(4).
 
Event or Problem Description
It was reported in a register report from (b)(6) that there were nine revision surgeries performed to replace the insert implant genesis ii dished ins size 5-6 9mm.There is no additional information about the hospital, patient and surgery data.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the affected complaint devices, used in treatment, were not returned for evaluation.Therefore, a product analysis could not be performed.There is no information that would suggest the device failed to meet specifications.A review of complaint history revealed no prior complaints for the listed part.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore, no medical assessment can be performed at this time.The potential probable causes for this event could include but not limited to a user or procedural error.Based on this investigation, the need for corrective action is not indicated.A review of risk management files and the instructions for use found that the probable cause failures were documented appropriately.The potential probable causes for this event could include but not limited to a patient condition, user or procedural error.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The affected complaint devices, used in treatment, were not returned for evaluation and the reported events could not be confirmed.The clinical/medical investigation concluded that smith and nephew has not received patient specific documentation, the explanted device, and/or adequate materials to fully evaluate the root cause of the complaint.Patient impact beyond that which was reported (insert revision) could not be determined.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Without sufficiently relevant information about alleged faults or malfunctions, no probable causes can be delineated at this time.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual products involved, our investigation could not proceed.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII DISHED INS SZ 5-6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11479178
Report Number1020279-2021-02109
Device Sequence Number3276204
Product Code JWH
UDI-Device Identifier03596010209382
UDI-Public03596010209382
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420778
Device Catalogue Number71420778
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer07/28/2021
09/24/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date07/28/2021
09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;